Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2003, 4:51 PM CDT for Armstrong County, Carson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2003, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 1, 2003, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 53 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -553 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS54 KAMA 012151
SVRAMA
TXC011-065-012245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT SUN JUN 1 2003
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
EASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 545 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 2 MILES NORTH OF WHITE DEER TO 18
MILES SOUTHWEST OF GOODNIGHT...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...
WHITE DEER...SKELLYTOWN...GROOM AND GOODNIGHT
LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3479 10110 3475 10110 3476 10146 3557 10122
3556 10109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:35 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 2:35 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 235 PM CDT SUN JUN 01 2003 STARTING TO GET BUSY WITH STORMS FIRING UP TO THE NW AND ALSO IN OUR CWA...SO DISCUSSION WILL BE SHORTENED. A RATHER ACTIVE WX PATTERN IS EXPECTED TO REMAIN INTACT MUCH OF THIS WEEK FEATURING A SLOWLY RETROGRADING W COAST RIDGE AND CNTRL/ERN US TROF. PNHDLS WILL BE IN NW FLOW ALOFT WITH A SERIES OF EMBEDDED SHORTWAVE TROFS DIVING SEWD DURING NEXT FEW DAYS. ONE SUCH SYSTEM ALREADY BEGINNING TO AFFECT THE AREA WITH TSTMS ALONG AND E OF THE ROCKIES MOVG SEWD PLUS SOME ISOLATED STORMS IN OUR CWA. SVR POTENTIAL STILL LOOKS GOOD FOR TNGT WITH MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...AND WILL RETAIN IN THE ZONE PCKG. LOCALLY HEAVY RAIN PSBL ESPECIALLY ERN ZNS. AFTER THIS SYSTEM MOVES SEWD BY EARLY MON MORNING...THERE SHOULD BE A LULL IN THE PRECIP SO HAVE LOWERED POPS TO 10 PERCENT WITH NO MENTION IN ZONES. A REPEAT PERFORMANCE EXPECTED BOTH MON NIGHT AND TUE/TUE NIGHT. ALL MODELS TO A VARYING DEGREE ALSO DEPICT ABOUT 2 OR 3 COLD FRONTS TO MOVE THROUGH THIS WEEK AS WELL. COMBINATION OF HARD TO TIME SHORTWAVE TROFS WITHIN THE NW FLOW PLUS ANY LEFTOVER BOUNDARIES FROM TSTM COMPLEXES THAT FORM NEXT FEW DAYS SUGGESTS MORE OF A BROADBRUSH IN ORDER AS FAR AS POPS CONCERNED...WITH THE SPECIFICS BECOMING BETTER DEFINED AS TIME GETS CLOSER. WILL CONTINUE WITH SLGT CHC TO CHC POPS THRU FRIDAY NIGHT. IF MEDIUM RANGE MODELS ARE GOING TO VERIFY...COULD BE SOME DRIER WX FOR SAT AND SUN AS UPPER FLOW BECOMES A BIT MORE WESTERLY. WILL KEEP PREVIOUS FCSTR IDEAS INTACT AND OMIT POPS FOR SAT AND SUN AT THIS TIME. AS FOR MODEL PREFERENCE...HAVE BLENDED WITH ETA/GFS FOR FIRST 3 DAYS AND ECMWF/GFS FOR DAYS 4 THROUGH 7. PRELIM VALUES FOLLOW. FCSTID = 02 AMARILLO 58 84 58 83 / 50 10 40 30 BEAVER 59 82 59 82 / 50 10 40 30 BOISE CITY 53 80 56 80 / 40 10 40 30 BORGER 58 83 59 83 / 50 10 40 30 BOYS RANCH 58 83 58 83 / 40 10 40 30 CANYON 59 84 59 84 / 50 10 40 30 CLARENDON 61 86 62 86 / 50 10 40 30 DALHART 55 82 56 82 / 40 10 40 30 GUYMON 57 82 57 82 / 50 10 40 30 HEREFORD 59 84 59 84 / 40 10 40 30 LIPSCOMB 59 84 62 84 / 50 10 40 30 PAMPA 58 84 60 84 / 50 10 40 30 SHAMROCK 61 86 62 86 / 50 10 40 30 WELLINGTON 62 87 62 87 / 50 10 40 30 .AMA... TX...NONE. OK...NONE. ANDRADE
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 3 hours 51 minutes before
OKZ001>003-TXZ001>020-021200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND AGAIN TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION... ISOLATED LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY IN THE EASTERN AND SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND AGAIN TUESDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TUESDAY. SP
In the hours before
Local storm report, Jun 1, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
0432 PM CDT SUN JUN 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0401 PM AMARILLO TX 0.75 IN HAIL
06/01/03 POTTER REPORTED BY NWS TRIANED
SPOTTER.
WINGENROTHNearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.